Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2014, 3:34 PM CDT for Covington County, Alabama. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 22, 2014, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Covington County, AL
The radar
The Ft Rucker radar (KEOX), 85 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:35 PM CDT | TSTM WND DMG | Gantt, AL | COVINGTON COUNTY EMA REPORTS TREES AND POWER LINES DOWN IN THE COMMUNITY OF GANTT. |
| Jun 22, 3:55 PM CDT | TSTM WND DMG | 5 Nw Opp, AL | COVINGTON COUNTY EMA REPORTS TIN ROOF DAMAGE TO BARNS AND A HOME...AND SEVERAL TREES DOWN ALONG A ONE MILE STRETCH OF POTTER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS54 KMOB 222034
SVRMOB
ALC039-222115-
/O.NEW.KMOB.SV.W.0110.140622T2034Z-140622T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 415 PM CDT
* AT 331 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 7 MILES NORTH
OF ANDALUSIA...OR 2 MILES EAST OF GANTT...AND MOVING SOUTHEAST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HORN HILL... SANFORD... ROSE HILL...
RIVER FALLS... OPP... ONYCHA...
HEATH... GANTT... BABBIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3117 8620 3134 8661 3152 8649 3150 8641
3149 8640 3145 8640 3147 8638 3148 8635
3142 8619 3122 8619
TIME...MOT...LOC 2034Z 298DEG 11KT 3140 8644
$$1 follow-up statement
585
WWUS54 KMOB 222056
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT SUN JUN 22 2014
ALC039-222115-
/O.CON.KMOB.SV.W.0110.000000T0000Z-140622T2115Z/
COVINGTON AL-
356 PM CDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN COVINGTON COUNTY...
AT 354 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 7 MILES
NORTHWEST OF OPP...OR 4 MILES NORTHEAST OF SANFORD...MOVING SOUTHEAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HORN HILL... SANFORD... ROSE HILL...
RIVER FALLS... OPP... ONYCHA...
HEATH... GANTT... BABBIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3117 8620 3134 8661 3152 8649 3150 8641
3149 8640 3145 8640 3147 8638 3148 8635
3142 8619 3122 8619
TIME...MOT...LOC 2056Z 293DEG 15KT 3135 8634
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:55 AM CDT, 10 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 4:55 AM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 455 AM CDT SUN JUN 22 2014 .SHORT TERM (TODAY AND TONIGHT)...THE UPPER RIDGE ACROSS THE AREA WILL CONTINUE TO WEAKEN AS AN UPPER SHORTWAVE APPROACHES FROM THE WEST THIS AFTERNOON. THE SLIGHTLY COOLER TEMPS ALOFT COMBINED WITH THE APPROACHING SHORTWAVE AND PRECIPITABLE WATER VALUES OVER 2 INCHES WILL CREATE A BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND INCREASE IN COVERAGE THROUGH THE AFTERNOON HOURS. THE BETTER UPPER LEVEL SUPPORT WILL MAINTAIN SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS BEFORE INSTABILITY DECREASES LATE THIS EVENING AND OVERNIGHT. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL THE MAIN THREATS. HIGH PRECIPITABLE WATER VALUES WILL ALSO FAVOR LOCALLY HEAVY RAIN. DUE TO THE INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON...HIGHS WILL BE SLIGHTLY LOWER...UPPER 80S AND LOW 90S. OVERNIGHT LOWS WILL RANGE FROM THE LOW 70S INLAND TO MID 70S ALONG THE COAST. /13 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. .LONG TERM...(TUESDAY THROUGH SATURDAY NIGHT)...AN ACTIVE AFTERNOON CONVECTIVE PATTERN IS EXPECTED TO PERSIST TROUGH THE REMAINDER OF THE WORK WEEK. THE UPPER LEVEL RIDGE ALOFT WEAKENS AND SHIFTS EASTWARD PLACING OUR REGION ON THE WESTERN FLANK OF THE RIDGE. ON THE WESTERN FLANK, SHORT WAVE TROUGHS PROPAGATING THROUGH THE FLOW WILL PROVIDE PERIODS OF FORCING THAT WHEN COUPLED WITH THE UNDERLYING HEAT AND INSTABILITY AND MOIST ATMOSPHERE (LAYER PRECIPITABLE WATER AMOUNTS OF 1.70 TO 2.0 INCHES) WILL TRIGGER SCATTERED AFTERNOON THUNDERSTORMS. DAYTIME HIGH TEMPERATURES WILL REMAIN SEASONABLE...CLIMBING INTO THE LOWER 90S...AND FALLING OVERNIGHT TO AROUND 70. PRIMARY THREAT WITH THESE THUNDERSTORMS...ASIDE FROM DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO FLOODING IN POOR DRAINAGE AREAS. GLOBAL SPECTRAL MODELS STILL PROJECT A REBOUNDING OF THE UPPER LEVEL RIDGE OVER THE NORTHERN GULF. THE EURO MODEL CONTINUES TO OUT PACE THE GFS WITH BUILDING THIS RIDGE. HAVE TRENDED FORECAST PACKAGE WITH GFS...THUS NOT ANTICIPATING A SURFACE TEMPERATURE RESPONSE UNTIL SUNDAY...IF THE EURO PROVES CORRECT TEMPERATURE FORECASTS WILL HAVE TO BE ADJUSTED UPWARDS FRIDAY AND SATURDAY. /08 JW && .AVIATION...(22.12Z ISSUANCE)...VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING HOURS. IFR/MVFR CONDITIONS WILL DEVELOP DURING THE AFTERNOON IN AND AROUND SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS AND CONTINUE INTO THE EVENING HOURS. /13 && .MARINE...A BROAD RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE MARINE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL MAINTAIN A LIGHT TO OCCASIONALLY MODERATE WEST TO SOUTHWEST WIND FLOW. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 72 90 72 90 / 50 30 50 30 30 PENSACOLA 91 75 90 75 91 / 40 30 40 30 30 DESTIN 89 76 85 76 88 / 30 30 40 30 30 EVERGREEN 92 70 92 71 92 / 50 40 60 40 40 WAYNESBORO 90 70 92 70 90 / 70 40 60 30 40 CAMDEN 92 70 92 70 92 / 60 50 60 40 40 CRESTVIEW 93 69 94 70 93 / 40 30 60 40 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 22, 5:38 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 538 AM CDT SUN JUN 22 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 538 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING THROUGH THE EVENING HOURS. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND CONTINUE THROUGH EARLY EVENING THROUGH MUCH OF NEXT WEEK. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-231045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 538 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MARINE AREA TODAY THROUGH THIS EVENING WITH STRONG WIND GUSTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH MUCH OF THE WEEK WITH GUSTY WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY THREAT.
In the hours before
Special weather statement, Jun 22, 2:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT SUN JUN 22 2014 MSZ067-222100- WAYNE MS- 258 PM CDT SUN JUN 22 2014 ...STRONG THUNDERSTORMS WILL AFFECT WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 400 PM CDT... AT 253 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 14 MILES EAST OF LAUREL...OR 10 MILES SOUTHEAST OF SANDERSVILLE...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... STATE LINE... CLARA... BUCKATUNNA... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. SOME OF THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:22 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 35 min |
| Jun 22, 5:28 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 32 min |
| Jun 22, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.